Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Reflecting Brownian motion in a cusp


Authors: R. Dante DeBlassie and Ellen H. Toby
Journal: Trans. Amer. Math. Soc. 339 (1993), 297-321
MSC: Primary 60J60; Secondary 60H99, 60J65
MathSciNet review: 1149119
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be the cusp $ \{ (x,y):x \geq 0$, $ - {x^\beta } \leq y \leq {x^\beta }\} $ where $ \beta > 1$. Set $ \partial {C_1} = \{ (x,y):x \geq 0, y = - {x^\beta }\} $ and $ \partial {C_2} = \{ (x,y):x \geq 0$, $ y = {x^\beta }\} $. We study the existence and uniqueness in law of reflecting Brownian motion in $ C$. The angle of reflection at $ \partial {C_j}\backslash \{ 0\} $ (relative to the inward unit normal) is a constant $ {\theta _j} \in \left( { - \frac{\pi } {2},\frac{\pi } {2}} \right)$, and is positive iff the direction of reflection has a negative first component in all sufficiently small neighborhoods of 0. When $ {\theta _1} + {\theta _2} \leq 0$, existence and uniqueness in law hold. When $ {\theta _1} + {\theta _2} > 0$, existence fails. We also obtain results for a large class of asymmetric cusps. We make essential use of results of Warschawski on the differentiability at the boundary of conformal maps.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J60, 60H99, 60J65

Retrieve articles in all journals with MSC: 60J60, 60H99, 60J65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1149119-1
PII: S 0002-9947(1993)1149119-1
Keywords: Brownian motion with skew reflection, cusp, conformai transformation, differentiability at the boundary
Article copyright: © Copyright 1993 American Mathematical Society